Alert archive / Tennessee / River Flood Warnings in 2011
River Flood Warning 27, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at May 1, 2011, 4:18 PM CDT for Montgomery County, Tennessee. It took effect at May 4, 2011, 2:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 1, 2011, 4:18 PM CDT (21:18 UTC)
- In effect from
- May 4, 2011, 2:00 PM CDT
- Expired
- May 2, 2011, 4:10 PM CDT
- In force
- Issued by
- NWS Nashville, TN
- Flood severity
- Minor
County Montgomery County, TN
The river
Written for the forecast point Cumberland River at Clarksville (CKVT1).
- Action stage
- 40 ft
- Minor stage
- 46 ft
- Moderate stage
- 50 ft
- Major stage
- 55 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03436500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
222 WGUS44 KOHX 012118 FLWOHX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 418 PM CDT SUN MAY 1 2011 ...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MIDDLE TENNESSEE... CUMBERLAND RIVER AT CLARKSVILLE AFFECTING MONTGOMERY COUNTY .THE CUMBERLAND RIVER NEAR CLARKSVILLE WILL CONTINUE ABOVE ACTION STAGE AND WILL REACH FLOOD STAGE BY LATE WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED ROAD...TURN AROUND DON'T DROWN. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC125-020918- /O.NEW.KOHX.FL.W.0027.110505T1000Z-110505T2000Z/ /CKVT1.1.ER.110505T1000Z.110505T1000Z.110505T1400Z.NO/ 418 PM CDT SUN MAY 1 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A * FLOOD WARNING FOR THE CUMBERLAND RIVER AT CLARKSVILLE * FROM LATE WEDNESDAY NIGHT UNTIL THURSDAY AFTERNOON. * AT 03PM SUNDAY THE STAGE WAS...40.3 FEET * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 46.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THURSDAY MORNING AND CONTINUE TO RISE TO NEAR 46.0 FEET BY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THURSDAY MORNING. * AT 49.0 FEET...BOTH BANKS OF THE CUMBERLAND RIVER BEGIN TO OVERFLOW AND SEVERAL SECONDARY ROADS ALONG THE RIVER WILL BE COVERED BY FLOOD WATERS. * AT 46.0 FEET...THE LEFT BANK OF THE CUMBERLAND RIVER OVERFLOWS AND FLOODING BEGINS IN CLARKSVILLE. * AT 40.0 FEET...WATER LEVELS APPROACH LOW LYING AREAS ALONG THE BANKS. $$
2 follow-up statements
196 WGUS84 KOHX 020919 FLSOHX FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 419 AM CDT MON MAY 2 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TENNESSEE... CUMBERLAND RIVER AT CLARKSVILLE AFFECTING MONTGOMERY COUNTY . THE CUMBERLAND RIVER AT CLARKSVILLE WILL REMAIN ABOVE ACTION STAGE...AND RISE TO FLOOD STAGE ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED ROAD...TURN AROUND DON'T DROWN. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC125-022119- /O.EXT.KOHX.FL.W.0027.110504T1900Z-110507T0100Z/ /CKVT1.1.ER.110504T1900Z.110505T1200Z.110506T1900Z.NO/ 419 AM CDT MON MAY 2 2011 ...FLOOD WARNING EXTENDED UNTIL 05/06 20:00...THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT CLARKSVILLE * FROM WEDNESDAY EARLY AFTERNOON UNTIL FRIDAY AFTERNOON. * AT 3 AM MONDAY THE STAGE WAS 40.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 46.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 46.8 FEET THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EARLY AFTERNOON. * AT 49.0 FEET...BOTH BANKS OF THE CUMBERLAND RIVER BEGIN TO OVERFLOW AND SEVERAL SECONDARY ROADS ALONG THE RIVER WILL BE COVERED BY FLOOD WATERS. * AT 46.0 FEET...THE LEFT BANK OF THE CUMBERLAND RIVER OVERFLOWS AND FLOODING BEGINS IN CLARKSVILLE. * AT 40.0 FEET...WATER LEVELS APPROACH LOW LYING AREAS ALONG THE BANKS. $$
545 WGUS84 KOHX 022110 FLSOHX FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 410 PM CDT MON MAY 2 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TENNESSEE... CUMBERLAND RIVER AT CLARKSVILLE AFFECTING MONTGOMERY COUNTY .THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE BUT WATER LEVELS WILL REMAIN HIGH AND A FLOOD ADVISORY IS IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED ROAD...TURN AROUND DON'T DROWN. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC125-022140- /O.CAN.KOHX.FL.W.0027.000000T0000Z-110502T2110Z/ /CKVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 410 PM CDT MON MAY 2 2011 THE FLOOD WARNING IS CANCELLED FOR THE CUMBERLAND RIVER AT CLARKSVILLE. * A FLOOD ADVISORY IS NOW IN EFFECT. * AT 03PM MONDAY THE STAGE WAS 41.1 FEET. * THE RIVER IS FORECAST TO REMAIN AT 41 FEET THROUGH TOMORROW. * FLOOD STAGE IS 46.0 FEET. * AT 40.0 FEET...WATER LEVELS APPROACH LOW LYING AREAS ALONG THE BANKS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at May 1, 3:56 PM CDT, 22 minutes earlier.
Area forecast discussion, May 1, 3:56 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 356 PM CDT SUN MAY 1 2011 .DISCUSSION...FRONTAL SYSTEM EXTENDS FROM NEAR INDIANAPOLIS TO PADUCAH TO TEXARKANA AND HAS SHOWN LITTLE MOVEMENT IN THE LAST SEVERAL HOURS. UPPER LEVEL IMPULSES CONTINUE TO RIPPLE NEWD THROUGH THE MS VALLEY AND UP THE FRONT GENERATING SIGNIFICANT RAINFALL AND STRONG STORMS. STRONG STORMS OVER WEST TN WILL LIKELY WEAKEN AS THEY ENCOUNTER SIGNIFICANT CONVECTIVE INHIBITION OVER WRN MIDDLE TN. HOWEVER...A FEW STG/SVR STORMS MAY MOVE INTO OUR WRN COUNTIES IN THE NEXT 2-3 HRS. THIS STORMS WILL LIKELY PRODUCE SIGNIFICANT LOCALIZED RAINFALL FOR THE WRN/NWRN COUNTIES DUE TO THE HIGH LEVELS OF PRECIP EFFICIENCY OVER AR/WEST TN/WRN KY AND EXTREME NWRN MIDDLE TN. FRONT INDICATES A VERY SLOW MOVEMENT THROUGH MONDAY. THEN AS THE UPPER TROUGH OVER THE ROCKIES PRESSES EWD THROUGH THE PLAINS LATE MON WE EXPECT THE FRONT TO MOVE EWD ON MON NGT AND TUE...FINALLY MOVING OUT OF THE AREA ON TUE EVE. BETWEEN NOW AND LATE TUE WE EXPECT 2-4 INCHES OF RAIN OVER THE NORTHWEST COUNTIES...NORTH AND WEST OF NASHVILLE...AND 1-2 INCHES EVERYWHERE ELSE. MUCH OF THIS RAIN WILL LIKELY FALL LATE MON NGT AND TUE MORNING. THIS SITUATION IS PARTICULARLY ACUTE FOR THOSE LIVING NEAR RIVER AND STREAMS IN THE NORTHWEST COUNTIES. DUE TO THE EXCESSIVE ANTECEDENT RAINFALL OVER THE PAST WEEK IN THIS AREA...RIVER AND STREAM LEVELS ARE RUNNING HIGH. THIS RAINFALL SITUATION WILL ONLY AGGRAVATE THIS SITUATION. HIGH PRESSURE RIDGE MOVES IN TUE NGT AND DRY CONDITIONS ARE EXPECTED FOR MOST OF WED AND THU. ONLY WEAK CHANCES FOR RAIN ARE EXPECTED FROM FRI ONWARD UNTIL THE NEXT FRONT THREATENS THE AREA NEXT SUN NGT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 63 70 53 57 / 60 60 90 80 CLARKSVILLE 55 63 49 55 / 100 90 100 80 CROSSVILLE 61 75 59 62 / 30 40 60 90 COLUMBIA 64 73 57 59 / 50 60 80 80 LAWRENCEBURG 65 75 59 61 / 50 50 80 80 WAVERLY 59 65 50 57 / 80 80 90 80 && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TNZ005>007-022>026- 056-057. && JLM
Hazardous weather outlook, May 1, 5:25 AM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 525 AM CDT SUN MAY 1 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-021030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 525 AM CDT SUN MAY 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... EXPECT ONE ROUND OF SHOWERS AND THUNDERSTORMS...WITH LOCALLY HEAVY RAINFALL...TO AFFECT THE MID STATE THIS MORNING...WITH ANOTHER ROUND EXPECTED TO MOVE IN TONIGHT. WITH EACH PERIOD OF HEAVY RAIN...THE POTENTIAL FOR LOCALIZED FLOODING WILL INCREASE. THE HEAVIEST RAINS WILL OCCUR ACROSS THE NORTHWEST...WHERE A FLASH FLOOD WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A COLD FRONT WILL MOVE SLOWLY THROUGH MIDDLE TENNESSEE ON MONDAY. A LOW PRESSURE WILL TRACK OVER THE SOUTHEAST STATES LATE MONDAY AND TUESDAY. THESE FACTORS WILL BRING WIDESPREAD RAIN AND THUNDERSTORMS TO THE ENTIRE MID STATE LATE MONDAY THROUGH MUCH OF TUESDAY. LOCALLY HEAVY RAINFALL WILL BE A CONCERN...ESPECIALLY OVER THE NORTHWEST COUNTIES WERE CONDITIONS WILL BE MOST PRIMED FOR FLOODING. A FEW STRONG STORMS WILL BE POSSIBLE AHEAD OF THE FRONT...ALTHOUGH WIDESPREAD SEVERE WX IS NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 19
In the hours before
Special weather statement, May 1, 3:06 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 306 PM CDT SUN MAY 1 2011 TNZ005-012030- STEWART- 306 PM CDT SUN MAY 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STEWART COUNTY... AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF MURRAY...MOVING NORTHEAST AT 50 MPH. HEAVY RAINFALL AND WINDS OF 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 3:04 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 41 min |
| May 1, 3:17 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 28 min |
| May 1, 3:40 AM CDT | Flash Flood Watch | OHX | Benton, Cheatham, Dickson, Hickman, Houston, Humphreys and 4 more | 55 hr |
| May 1, 4:37 AM CDT | Areal Flood Warning | OHX | Benton, Houston, Humphreys, Montgomery, Stewart | 54 hr |
| May 1, 4:38 AM CDT | Flash Flood Warning | OHX | Benton, Houston, Montgomery, Stewart | 3 hr |
| May 1, 8:32 AM CDT | River Flood Advisory | OHX | Benton | 31 hr |
Nearby
River Flood Warnings in Tennessee, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.